Should I stop rogaine? (Photo)

I start using rogaine 6 wks ago I never had facial hair before i start to see on my cheecks but that s ok but im afraid because there is some under my eyes what shall i do ???

Doctor Answers 3

Rogaine

It is possible that rogaine is causing this. I would follow up with your provider for an evaluation.


Bellevue Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Facial Hair after Minoxidil

This is a possible side effect of using Minoxidil regularly. Depending on the results you're seeing with your hair you have a few options, which include stopping Minoxodil altogether, continuing your use as your are now and removing the hairs from your face, or lowering the dosage and seeing if that stops the side effects while maintaining the positive results for your hair. Without knowing the rest of your case only your doctor can help you decide which is the best course of action for you.

Sean Behnam, MD
Santa Monica Hair Restoration Surgeon
5.0 out of 5 stars 59 reviews

Facial hair from minoxidil: 1 in 20 risk

Approximately 1 out of every 20 women using minoxidil will develop hair growth on the face as a result of using minoxidil. Often it's mild but about 15 % who do end up getting hair growth on the face will have significantly increased hair. You'll want to speak to your physician about what is best for you. Options include: 1) stopping minoxidil 2) continuing minoxidil and removal these hairs via laser, electrolysis, plucking 3) doing nothing 4) reducing the frequency or concentration of minoxidil. Please see your physician to discuss what might be best for you in your specific situation.

Jeff Donovan, MD, PhD
Vancouver Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.